Menstrual irregularities is one of the most common side effects of the Depo shot. Definitely in the top three. A lot of the time we hear stories from women about not bleeding after the jab, perhaps enjoying the pause in periods but so often, these are the women struggling to get their periods back after stopping the shot.
The other side to that coin is bleeding more than usual after taking the Depo shot, many times the complaint is that they’ve been bleeding for extended periods of time often experiencing vaginal blood clots and a lot of menstrual related pain.
Either way, these irregularities are a good indication that the effects of the shot have caused some kind of hormonal chaos.
But no wonder. Depo seriously suppresses our hormones. Near menopause range actually which for some - it’s impossible to bounce back from. Some will need help restoring balance and getting cycles back on track. Others aren’t so lucky. Either they can’t get the help or damage is simply irreversible.
Don’t get me wrong though. Some bounce back. Periods restore. Fertility resumes. Things seemingly go back to their normal. But the reality is, far too often it’s a real struggle for women restoring reproductive health after Depo – no matter which side of the coin they got.
Some don’t bleed. Others can’t stop. Both are side effects.
Leave a Reply.